research centers


Search results: Found 3

Listing 1 - 3 of 3
Sort by

Article
Evaluation of Awareness about Pharmacovigilance and Adverse Drug Reaction Monitoring among Medical Professionals Attending Central Leprosy Institute

Authors: Pugazhenthan Thangaraju --- Sajitha Venkatesan --- T. Tamilselvan --- Elavarasan Sivashanmugam --- et al.
Journal: Mustansiriya Medical Journal مجلة المستنصرية الطبية ISSN: 20701128 22274081 Year: 2018 Volume: 17 Issue: 2 Pages: 63-68
Publisher: Al-Mustansyriah University الجامعة المستنصرية

Loading...
Loading...
Abstract

Background: The introduction of pharmacovigilance (PV) program helps in very early detection of adverse drug reactions (ADRs) andidentification of risk factors and various measures to be taken once it happened. This study was aimed at investigating the knowledgeand attitude of doctors in a research institute about ADR reporting and suggesting possible ways of improving ADR reporting.Materials and Methods: This study was a cross‑sectional, questionnaire‑based survey conducted at a tertiary care leprosy hospital which is a research institute. The respondents were doctors and students visiting this institute. The study instrument was a self‑developed, prevalidated, semi‑structured questionnaire of 25 questions. Results: A total of 55 questionnaires were considered for analysis, giving a response rate of 100%. In all, 87.93% of the respondents were aware about pharmacovigilance, 68.96% were aware of ADR reporting system in India, 91.37% opined that only serious ADR with any medicine should be reported, and 4.3% believed that ADR should be reported only for newly marketed agents. Although 88.79% of the respondents observed an ADR, only 31.03% reported it; 60% were aware about the complete step to betaken after ADR. The general attitude of the respondents about ADR reporting was as follows: ADR reporting should be mandatory (60.34%),voluntary (29.31%), and need base (10.34%) and the preferred mode to report should be phone (34.48%), dropbox (22.41%), E‑mail (25.86%),and personal visit (8.6%). Nearly 77.58% of the respondents needed a complete feedback after the ADR reporting. Almost 51.72% of therespondents opted increasing awareness about PV through training/projects/continuing medical education, as the factor encouraging for ADR reporting, and 51.72% opted lack of knowledge about the process of reporting, as the factor discouraging ADR reporting. Conclusion: From the study, it was found that most of the doctors and students were unaware of the ADR reporting forms and their availability which should be sorted out in the institutional setting for better results.


Article
ADVERSE DRUG REACTIONS MONITORING: A PHARMACOVIGILANCE STUDY AT ERBIL AND DUHOK MAIN HOSPITALS IN KURDISTAN REGION / IRAQ
مراقبة التفاعلات الدوائية الضارة: دراسة رصد دوائي في مستشفيات أربيل ودهوك الرئيسية في اقليم كوردستان/العراق

Authors: ANSAM NAJI ALHASSANI انسام ناجي الحساني --- FOUAD KASIM MOHAMMAD BVMS فؤاد قاسم محمد --- MOHAMMED GHANIM SULAIMAN محمد غانم سليمان
Journal: Duhok Medical Journal مجلة دهوك الطبية ISSN: ISSN: 20717334 (online)/ ISSN: 20717326 (Print) Year: 2017 Volume: 11 Issue: 1 Pages: 18-31
Publisher: University of Dohuk جامعة دهوك

Loading...
Loading...
Abstract

Background and objectives: Adverse drug reactions (ADRs) are recognized as a common cause of hospital admissions and they constitute a significant economic burden for the hospitals. Many disasters caused by drugs occurred in the past, after that regulation for drug approval has taken place. The aim of this study was to evaluate ADRs and assess their causality, severity and preventability in Erbil and Duhok main hospitals.Methods: This is a retrospective cross-sectional, hospital-based study, conducted at Rizgary hospital in Erbil and Azadi hospital in Duhok from January to October 2016. Each Adverse reaction was assessed for its causality, severity and preventability using Naranjo, Hartwig and Siegel, and Schumock and Thornton assessment scales, respectively. Data were analyzed using descriptive analysis.Results: A total of 378 patients with ADRs were reported, 57.7% females and 42.3% males. The maximum percentage of ADRs was noted in patient's age 21-40 years, 66.4% occurred in patients taking two or more medications. Common ADRs were allergic reactions (30.2%) and these involved with the gastrointestinal tract (20.6%). Antimicrobials (30.7%) and analgesics (9.0%) were the common causes of ADRs. Oral (49.47%) and intravenous (37.30%) routes of drug administration were responsible for most of ADRs. Of these cases, 47.9% were preventable, of moderate severity (52.9%), while 7.7% hospitalized, 1.1% needed surgical intervention and 2.4% died from ADRs.Conclusions: ADRs can be frequently detected; they increase cost of treatment although about half can be prevented. These problems are essential to be reported, analyzed and interpreted, then effectively communicated with health authorities.

خلفية وأهداف البحث: تعد التفاعلات الدوائية الضارة سبباً شائعاً لدخول المرضى المستشفى وأنها تشكل عبئا اقتصاديا كبيراً على المستشفيات. حصلت العديد من الكوارث في الماضي وكان سببها الأدوية، بعد ذلك سنت قوانين للموافقة على تسويق الأدوية.كان الهدف من هذه الدراسة هو الكشف عن التفاعلات الدوائية الضارة وتقييم مدى تسببها بالدواء وشدتها وفرصة الوقاية منها في مستشفيات أربيل ودهوك الرئيسية.طرائق البحث: هذه الدراسة مستعرضة بأثر رجعي، أجريت في مستشفى رزكاري في أربيل ومستشفى أزادي في دهوك من كانون الثاني إلى تشرين الأول 2016. وجرى تقييم كل تفاعل دوائي ضار عن مدى تسببه بالدواء, وشدّته وفرص الوقاية منه بإستخدام جداول تقييم نارنجو, هارتويك و سيكال, و سكوموك و ثورنتون على التوالي. وقد تم تحليل البيانات باستخدام التحليل الوصفي.النتائج: تم رصد ما مجموعه 378 مريضاً تعرّضوا للتفاعلات الدوائية الضارة، 57.7٪ إناث و 42.3٪ ذكور. وقد لوحظ أن النسبة القصوى من التفاعلات في سن 21-40 عاما، 66.4٪ من المرضى كانوا يتناولون دوائين أو أكثر. التفاعلات الدوائية الضارة الأكثر شيوعا كانت الحساسية (30.2٪) والتي أثرت على الجهاز الهضمي (20.6٪). مضادات الميكروبات (30.7٪)، والمسكنات (9.0٪) أيضا كانت أسباب شائعة لهذه التفاعلات. الأدوية الفموية (49.47٪) والوريدية (37.30٪) كانت مسؤولة عن معظم التفاعلات. من مجموع هذه الحالات، 47.9٪ يمكن الوقاية منها، و 52.9٪ ذات شدة متوسطة. أدّت هذه التفاعلات للبعض (7.7٪) الدخول الى المستشفى، و 1.1٪ للتداخل الجراحي, ولوفاة 2.4٪ من الحالات.الإستنتاجات: التفاعلات الضارة للأدوية من الممكن الكشف عنها بشكل متكرر وهي تزيد من كلفة العلاج على الرغم من أن حوالي النصف ممكن تجنبه. من الضروري الإبلاغ عن هذه المشاكل فضلاً عن تحليلها وتفسيرها ومشاركة المعلومات بشكل فاعل مع السلطات الصحية.


Article
Six-months treatment with cabergoline in 10 acromegalic patients

Author: Dr. Arwaa Abed Abdul-Hussien MBChB, FICMS
Journal: KUFA MEDICAL JOURNAL مجلة الكوفة الطبية ISSN: 1993517X Year: 2009 Volume: 12 Issue: 2 Pages: 124-127
Publisher: University of Kufa جامعة الكوفة

Loading...
Loading...
Abstract

Background: Cutaneous drug reactions are the most common adverse reactions attributed to drugs. Any skin disorder can be imitated, induced or aggravated by drugs. Aims:The present study was carried out to determine the age, sex incidence and clinical pattern of drug eruptions, to recognize offending drugs (self medication or prescribed), to evaluate mortality and morbidity associated with drugs, to educate the patients, and to avoid self-administration of drugs and re-administration of the offending drugs. Methods: The diagnosis of cutaneous drug reactions is mainly based on detailed history and correlation between drug intake and the onset of rash. Two hundred patients (109 males and 91 females) present with cutaneous drug reactions were studied.Results: Fixed drug eruption was seen in 57 patients; other cases were; urticaria and angioedema in 34, morbilliform rash in 33, pruritus in 25, Stevens Johnson (SJ) syndrome in three, purpura in six, exfoliative dermatitis in five, photosensitivity in six, Toxic Epidermal Necrolysis in one, acneiform eruption in eleven, and erythema multiforme in seven patients. The most frequently affected age group was 41-50 years, followed by the 21-30 and 31-40 years age groups. The youngest patient was one year old and the oldest was 80 years old. The period of development of lesions after the intake of drug(s) varies from 01-45 days. Cotrimoxazole was the offending drug in 28 (14%) of cases, followed by Ibuprofen in 22 (11%) of cases. Conclusions:Fixed drug eruption was the most common drug eruption seen. Cotrimoxazole was the most common cause of drug eruptions.

Listing 1 - 3 of 3
Sort by
Narrow your search

Resource type

article (3)


Language

English (3)


Year
From To Submit

2018 (1)

2017 (1)

2009 (1)